Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated LFTs on Atripla
Oct 19, 2010

Hello, I have had elevated LFTs (all liver enzymes around double normal levels) for around a year now whilst on Atripla. My GP has ordered Hep C tests which come back negative. He has now ordered a new test which goes into more depth to test for Hep C and CMV infection. I have had a liver ultrasound which was unremarkable. My question is how common is it that the efavirenz in Atripla can cause elevated LFTs in positive patients with no co-infection? Is it harmful to stay on the same drug regime with LFTs at double normal levels? I am very frightened about getting Hep C.

Response from Dr. Henry

Modest elevations in liver enzymes can be seen with Atripla though often other conditions (most often fatty liver but viral or other forms of hepatitis also fairly common as is drug effects such as alcohol ) contribute in a significant manner. If due to one of components of Atripla often elevations are mild and well tolerated. KH



Previous
acute hiv
Next
Low viral load, but low CD4 and calcium channel blockers

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement